High Wind, Prairie
- When
- August 30, 3:15 PM MST
- Where
- Prairie forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.861, -105.378 (the zone’s center; the record gives no point)
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Aug 30, 2:10 PM MST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 310 PM MDT TUE AUG 30 2005 .SHORT TERM...FOR NORTHEAST MONTANA TONIGHT THROUGH THURSDAY... MODELS IN GOOD AGREEMENT WITH UPPER LEVEL TROUGH OVER THE AREA BEGINNING TONIGHT...WHICH MOVES INTO NORTH DAKOTA BY MORNING. NORTHWEST FLOW ALOFT SHIFTS TO THE WEST BY THURSDAY MORNING...ALLOWING FOR GRADUAL WARMING AS A SLIGHT RIDGE MOVES ACROSS THE AREA THURSDAY. TEMPERATURE GRIDS THROUGH THURSDAY IN GOOD SHAPE GENERALLY. HOWEVER MADE SLIGHT ADJUSTMENTS UP A FEW DEGREES TONIGHT FOR EASTERN COUNTIES DUE TO CLOUDS LINGERING OVER THE EASTERN COUNTIES. SURFACE WINDS WILL DIMINISH RAPIDLY AT SUNSET TO COINCIDE WITH ENDING THE LAKE WIND ADVISORY. WEDNESDAY...SKIES WILL CLEAR EXCEPT FOR FOR SOME CUMULUS WHICH WILL DEVELOP OVER THE NORTHEASTERN AREA. THE AIR ELSEWHERE WILL BE DRY AND STABLE AS TEMPERATURES WARM A BIT BUT REMAIN SLIGHTLY BELOW NORMAL. NORTHEAST WINDS WILL AGAIN MIX DOWN TO THE SURFACE...HOWEVER SHOULD REMAIN BELOW LAKE WIND ADVISORY STRENGTH. WEDNESDAY NIGHT...CLEAR SKIES WILL ALLOW OVERNIGHT TEMPERATURES TO COOL BELOW NORMAL INTO THE MID 40S. WINDS WILL BECOME LIGHT AT SUNSET AS THE ATMOSPHERE DECOUPLES. THURSDAY...THICKNESS WILL INCREASE TO ALLOW FOR WARMING TO SLIGHTLY ABOVE NORMAL TEMPERATURES. DIMINISHED MID LEVEL WINDS WILL MIX DOWN TO GENERATE MODERATE SOUTHWEST SURFACE WINDS. ST .LONG TERM...THURSDAY NIGHT THRU TUESDAY... NO CHANGES TO LONG TERM AS FORECAST CONTINUES TO REFLECT MODEL TREND. FLAT RIDGE DOMINATES THROUGH THE END OF THE WEEK WITH TROF MOVING ACROSS MONTANA EARLY NEXT WEEK. EBERT PREVIOUS LONG TERM... BROAD AND PERSISTENT UPPER RIDGE EXPECTED TO DOMINATE REGIONAL WEATHER THROUGH MOST OF WEEKEND BEFORE TRANSITION TO BROAD FLAT TROUGH LATER SUNDAY INTO EARLY NEXT WEEK. MODELS IN GOOD AGREEMENT WITH RIDGE EARLY IN PERIOD...BUT ECMWF TENDING A BIT QUICKER MOVEMENT EAST ON SUNDAY...SO HAVE FAVORED SLOWER SOLUTION OF CANADIAN/GFS. GFS ENSEMBLE SHOWING GOOD INTERNAL CONSISTENCY OF COMPONENTS THROUGH THIS EARLIER PERIOD. BEGINNING SUNDAY...GFS ENSEMBLE SHOWS MORE SCATTER BUT BULK OF COMPONENTS REMAIN SLOW TO MOVE TROUGH EAST. LATE SUNDAY THROUGH TUESDAY MODELS DIFFER ON DEPTH OF UPPER TROUGH. GFS AND CANADIAN FAVORED WITH SHALLOWER SOLUTION WHICH KEEPS BULK OF ENERGY ACROSS SOUTHERN CANADA...THUS FAVORING DRY SOLUTION FOR THIS PERIOD. TEMPERATURES BASED LARGELY ON GFS ENSEMBLE...WHICH SHOWS LIMITED SCATTER IN TEMPERATURE RANGES OF COMPONENTS...WITH WARMING TREND PEAKING SATURDAY THEN GRADUALLY COOLING MONDAY/TUESDAY AS THERMAL RIDGE IS DISPLACED INTO DAKOTAS. CURRENTLY EXPECT DRY COLD FRONT PASSAGE DURING THE DAY SUNDAY BECAUSE OF LITTLE SIGN OF MOISTURE IN MODELS AND CLIMATOLOGY OF SEPTEMBER...WHICH RAPIDLY DRIES OUT AFTER SUMMER CONVECTIVE SEASON ...AND NO SIGN OF TROPICAL MOISTURE FEED FROM LATE SEASON TROPICAL STORMS. && .AVIATION...NARROW BAND OF RAIN SHOWERS WILL SLOWLY ADVANCE ACROSS EASTERN MONTANA OVERNIGHT. WINDS WILL REMAIN STRONG AND GUSTY AHEAD OF THIS RAIN BAND BEFORE DROPPING OFF AFTER SUNSET. MVFR CONDITIONS ARE POSSIBLE WITH THE RAIN SHOWERS. RAE && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 8 PM TUESDAY. && WEATHER.GOV/GLASGOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 546 AM MDT TUE AUG 30 2005 MTZ016-017-021>023-311200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- 546 AM MDT TUE AUG 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE TODAY AND EARLY THIS EVENING DUE TO STRONG AND GUSTY NORTHWEST WINDS. FOR ADDITIONAL INFORMATION PLEASE REFER TO WWUS75 KGGW OR GTFNPWGGW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
320 PM MDT TUE AUG 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM NON-TSTM WND GST 33 SW GLASGOW 47.86N 107.14W
08/30/2005 67 MPH VALLEY MT MESONET
KING COULEE RAWS
0155 PM NON-TSTM WND GST 32 N NELSON CREEK RECRE 48.02N 106.22W
08/30/2005 58 MPH MCCONE MT MESONET
FORT PECK DAM HANDAR
&&
COREYBThe national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470938.